×

zbMATH — the first resource for mathematics

On the frequency of zeros of solutions of second order linear differential equations. (English) Zbl 0635.34007
This paper continues work of the authors [Math. Zeitschr. 183, 355-364 (1983; Zbl 0494.34005); Trans. Am. Math. Soc. 273, 351-363 (1982; Zbl 0505.34026); Comment. Math. Helv. 58, 656-677 (1983; Zbl 0532.34008)] on the zeros of solutions of a differential equation in the complex plane, of the type \(f''+a(z)f=0\). The main result is that, under certain assumptions, for any two linearly independent solutions \(f_ 1(z)\) and \(f_ 2(z)\) we have \(\max (\lambda (f_ 1),\lambda (f_ 2))=+\infty,\) where \(\lambda\) (g) denotes the exponent of convergence of the zeros of g(z). The assumptions are that a(z) is a meromorphic function with some specified growth condition.
Reviewer: E.Roxin

MSC:
34M99 Ordinary differential equations in the complex domain
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] S. Bank, G. Frank, I. Laine, Uber die Nullstellen von Lösungen linearer Differentialgleichungen, Math. Zeit 183, 355–364 (1983). · Zbl 0494.34005 · doi:10.1007/BF01176476
[2] S. Bank, I. Laine, On the Oscillation Theory of f” + Af = 0 where A is entire, Trans. Amer. Math. Soc. 273, 351–363 (1982). · Zbl 0505.34026
[3] S. Bank, I. Laine, Representation of Solutions of Periodic Second Order Linear Differential Equations, J. Reine Angew Math. 344, 1–21 (1983). · Zbl 0524.34007
[4] S. Bank, I. Laine, On the Zeros of Meromorphic Solutions of Second Order Linear Differential Equations, Comment. Math. Helv. 58, 656–677 (1983). · Zbl 0532.34008 · doi:10.1007/BF02564659
[5] R. Bellman, Stability Theory of Differential Equations, McGraw-Hill, New York, 1953. · Zbl 0053.24705
[6] W. K. Hayman, Slowly Growing Integral and Subharmonic Functions, Comment. Math. Helv. 34, 75–84 (1960). · Zbl 0123.26702 · doi:10.1007/BF02565929
[7] W. K. Hayman, Meromorphic Functions, Oxford at the Clarendon Press, 1964.
[8] H. Herold, Ein Vergleichssatz für komplexe lineare Differentialgleichungen, Math. Zeit. 126, 91–94 (1972). · Zbl 0226.34005 · doi:10.1007/BF01580359
[9] E. Hille, Lectures on Ordinary Differential Equations, Addison-Wesley, Reading, Mass. 1969. · Zbl 0179.40301
[10] M. Ozawa, On a Solution of w” + ew’ + (az + b)w = 0, Kodai Math. J. 3, 295–309 (1980). · Zbl 0463.34028 · doi:10.2996/kmj/1138036197
[11] F. Tricomi, Differential Equations, Hafner, New York, 1961. · Zbl 0113.40804
[12] G. Valiron, Lectures on the General Theory of Integral Functions, Chelsea, New York, 1949.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.